Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Compact multilinear transformations

Author: Nishan Krikorian
Journal: Proc. Amer. Math. Soc. 33 (1972), 373-376
MSC: Primary 46G99; Secondary 47H99
MathSciNet review: 0295076
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is well known that if a $ {C^1}$ map between Banach spaces is compact, then its derivative is a compact operator. If the map is $ {C^r}$, then what can be said about the compactness of its higher derivatives? This question leads us to a study of compact multilinear operators with the main result being that the higher derivatives of a compact map are such operators.

References [Enhancements On Off] (What's this?)

  • [1] J. Dieudonné, Foundations of modern analysis, Academic Press, New York-London, 1969. Enlarged and corrected printing; Pure and Applied Mathematics, Vol. 10-I. MR 0349288
  • [2] S. Mazur and W. Orlicz, Grundlegende Eigenschaften der polynomischen Operationen, Studia Math. 5 (1934), 50-68.
  • [3] François Trèves, Topological vector spaces, distributions and kernels, Academic Press, New York-London, 1967. MR 0225131
  • [4] M. M. Vainberg, Variational methods for the study of nonlinear operations, GITTL, Moscow, 1956; English transl., Holden-Day, San Francisco, Calif., 1964. MR 19,567; MR 31 #638.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46G99, 47H99

Retrieve articles in all journals with MSC: 46G99, 47H99

Additional Information

Keywords: Multilinear transformation, compact map, $ {C^r}$ map, Taylor formula, polarization identity, tensor product, projection norm, convex balanced hull
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society